Georgia, 2003Damaging Wind in Georgia, June 14, 2003
June 14, 2003 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 1:00 PM EST, 3 hours earlier.
Area forecast discussion, Jun 14, 1:00 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT SAT JUN 14 2003
SHORT WAVES WILL CONTINUE TO MOVE ACROSS GA IN THE SOUTHWEST
FLOW...WILL THEREFORE GO WITH PERSISTENCE THROUGH MONDAY. PRECIP
OVER AL WILL MOVE ACROSS GA LATE THIS AFTERNOON AND EARLY
EVENING...THEN IT WILL GO SCATTERED TO WIDELY SCATTERED. DITTO FOR
SUNDAY AND MONDAY. NO BIG TEMP SWINGS AND CURRENT FORECAST HAS A
GOOD HANDLE ON THIS. IN THE EXTENDED...GFS BRINGS A COLD FRONT INTO
THE STATE BY MID TO LATE WEEK...HOWEVER GFS CONTINUES TO BACK OFF
FROM RUN TO RUN...AND WITH UPPER FLOW WEST TO SOUTHWEST...FEEL THE
FRONT WILL NOT GET FAR INTO GA. WILL THEREFORE KEEP CHANCE OF
THUNDER GOING THROUGH SATURDAY WITH PERSISTENCE ON TEMPS.
.PRELIMINARY POINT TEMPS/POPS...
KATL 69 85 69 85 / 40 60 40 40
KAHN 68 86 69 86 / 40 60 40 40
KGVL 67 84 68 84 / 40 60 40 40
KRMG 70 85 69 85 / 40 60 40 40
KCSG 72 91 72 91 / 40 40 40 40
KMCN 71 92 72 92 / 40 40 40 40
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
17
Hazardous weather outlook, Jun 14, 4:15 AM EST, 11 hours 45 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT SAT JUN 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS EXPECTED TODAY.
.SYNOPSIS...
THE PERSISTENT ZONAL FLOW WEATHER PATTERN WILL KEEP A MOIST UNSTABLE
AIR MASS ACROSS THE REGION. THIS WILL AGAIN PROVIDE THE INGREDIENTS
FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
.PRIMARY HAZARDS...THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE
LIGHTNING...IN ADDITION TO LOCALLY HEAVY RAINFALL.
.DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN...MAINLY THIS AFTERNOON.
ABUNDANT MOISTURE AND A FEW BREAKS OF EARLY AFTERNOON SUNSHINE...
SIMILAR TO THE PAST COUPLE OF DAYS...WILL BE THE FUEL FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. PRECIPITABLE WATER VALUES
NEAR 2 INCHES INDICATE THE POTENTIAL FOR TORRENTIAL DOWNPOURS...
POSSIBLY LEADING TO SOME LOCALIZED URBAN OR SMALL STREAM FLOODING.
NO SEVERE THUNDERSTORMS ARE EXPECTED. THE BEST CHANCE FOR
THUNDERSTORM DEVELOPMENT WILL BE BETWEEN NOON AND 6 PM ACROSS NORTH
AND WEST-CENTRAL GEORGIA AND FROM 2 PM TO 9 PM ACROSS EAST CENTRAL
GEORGIA.
.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EMERGENCY MANAGERS
SHOULD MONITOR WEATHER CONDITIONS THIS AFTERNOON...ESPECIALLY FOR
THE POTENTIAL OF URBAN OR SMALL STREAM FLOODING.
.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MOST
OF THE WEEK.
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
JCD
In the hours before
Special weather statement, Jun 14, 1:29 PM EST, 2 hours 31 minutes before
GAZ074-076-085-086-141930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SAT JUN 14 2003
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN
EMANUEL...JEFFERSON...JOHNSON...AND WASHINGTON...COUNTIES.
AT 225 PM THE NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN
AREA OF STRONG THUNDERSTORMS OVER WASHINGTON AND JOHNSON COUNTIES.
THESE STORMS WERE MOVING EAST AT 25 MPH AND SHOULD MOVE THROUGH
PORTIONS OF EMANUEL AND JEFFERSON COUNTIES. THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE WIND GUSTS TO 40 MPH...WHICH MAY CAUSE
SOME SMALL TREE LIMBS TO BE BLOWN DOWN. RESIDENTS OF THIS AREA
SHOULD STAY INSIDE AND AWAY FROM WINDOWS...AND MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA OUTLETS FOR POSSIBLE WARNINGS.
THIS ACTIVITY SHOULD END ACROSS THE AREA BY 330 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
15
Thunderstorm Wind, Troup
- When
- June 14, 4:00 PM EST
- Where
- Troup County, La Grange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.033, -85.033
The Troup county 911 center reported that trees were down on three homes in the city, resulting in minor damage to each of the structures. Some power lines were also blown down as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kentucky, June 14, 20031 death · $7,000 · 3 events
- Flash Flood in West Virginia, June 14, 20031 death · 1 event
- Flash Flooding in West Virginia, June 14, 2003$750,000 · 9 events
- High Surf in Oregon, June 14, 2003$500,000 · 1 event
- Flash Flooding in Ohio, June 14, 2003$70,000 · 3 events
- Flash Flood in Pennsylvania, June 14, 2003$50,000 · 1 event
- Tornadoes in Illinois, June 14, 2003$32,000 · F0 · 7 events
- Flash Flooding and Damaging Winds in Virginia, June 14, 2003$17,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Texas, June 14 to 15, 2003$6,000 · 1.75 in hail · 21 events
- Lightning Strike in New Jersey, June 14, 20032 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, June 14, 2003$17,000 · 50 kt wind · 4 events
- Flash Flooding and Flooding in Ohio, June 14, 2003$15,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370805.